Next Article in Journal
Entropy Calculation of Reversible Mixing of Ideal Gases Shows Absence of Gibbs Paradox
Previous Article in Journal
On Thermodynamics, Entropy and Evolution of Biological Systems: What Is Life from a Physical Chemist's Viewpoint
Article Menu

Export Article

Open AccessArticle
Entropy 1999, 1(2), 21-24;

On Joint and Conditional Entropies

Department of Statistics, University of California, Riverside, CA 92521, USA
Received: 19 March 1999 / Accepted: 30 April 1999 / Published: 5 May 1999
View Full-Text   |   Download PDF [13 KB, uploaded 24 February 2015]


It is shown that if the conditional densities of a bivariate random variable have maximum entropies, subject to certain constraints, then the bivariate density also maximizes entropy, subject to appropriate constraints. Some examples are discussed. View Full-Text
Keywords: joint and conditional entropies; maximum entropy subject to constraints joint and conditional entropies; maximum entropy subject to constraints
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Gokhale, D.V. On Joint and Conditional Entropies. Entropy 1999, 1, 21-24.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top